Ohio, 2025

Flood and Damaging Winds in Ohio, June 7 to 9, 2025

June 7 to 9, 2025 · NWS RLX · 6 events in 5 counties and zones

The start of June remained in an active state across southeast Ohio as a stationary front hovered over Ohio and Pennsylvania starting on the 5th and 6th. The front briefly resumed a southeast march into West Virginia on the 7th before stalling across the area once again.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

The start of June remained in an active state across southeast Ohio as a stationary front hovered over Ohio and Pennsylvania starting on the 5th and 6th. The front briefly resumed a southeast march into West Virginia on the 7th before stalling across the area once again. A low pressure system finally pushed the boundary to the north and then sent a cold front through the middle Ohio Valley and central Appalachians on the 8th.

While the front retained residency nearby, periodic rounds of very heavy rain within thunderstorms deposited a couple inches of rain in some locations. Runoff from excessive rainfall led to flooding along Duck Creek at Macksburg on the 7th. In addition to the heavy rain, severe thunderstorms grew in earnest on June 9th with the help of daytime heating. Storms began firing up across southeast Ohio shortly after midday and resulted in a few hours of strong to damaging wind gusts before activity shifted out of the area. Main impacts from storms on that day were downed trees and power lines that resulted in local power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 7, 1:57 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 7, 1:57 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
257 AM EDT Sat Jun 7 2025

.SYNOPSIS...
A cold front slowly drifts south through the day today,
focusing shower/thunderstorm chances. Possibly decaying MCS
arrival this evening. Active weather persists through the
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 255 AM Saturday...

Key Points:

* Slow moving, efficient convection may yield high water issues this
  morning.

* Low end threat for arrival of decaying MCS this evening with a
  potential damaging wind gusts.

A slow moving cold frontal boundary currently stationed in the
vicinity of the Ohio River will continue to make its way south
today, exiting the area by early this afternoon. Convergence along
this boundary will provide the focusing mechanism for convection
through the remainder of the overnight and into the late morning.
The main concern with this activity will be efficient, slow moving
and repetitive showers and thunderstorms producing locally heavy
rainfall rates. Not expecting any widespread issues, but isolated
high water problems are possible, especially if any of these
repetitive heavy showers get over some already moist soils from
isolated heavy rain from the preceding days.

In the moist post frontal environment, additional isolated to
scattered storms are likely to fire up this afternoon with daytime
heating. Initially, deep layer shear remains on the modest side,
around 25-30KTs, so not expecting too much out of these.

A mid-level wave currently firing storms over OK will continue to
progress to the east through the day with a complex of storms
potentially developing into an MCS this afternoon. These would be
crossing KY/TN late this afternoon and potentially arriving across
our southwest by late this evening. It does appear that the
remaining decent mid-level lapse rates will be well south of us by
the time these arrive, so not confident in MCS maintenance into us.
SPC does have our southern counties outlooked in a marginal risk
for this activity, but this does appear to be a highly
conditional threat.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
As of 215 AM Saturday...

A frontal boundary stalled across the region will gradually push
back northward on Sunday. In addition, an upper level short
wave will move across the area, enhancing the chances for
showers and thunderstorms. With some mid level dry air and most
unstable CAPES in the 1500 to 2500 range, could see some storms
produce damaging wind gusts. Some large hail is also possible
with a freezing level below 13K feet. With the ground becoming
saturated in many locations from storms on previous days, flash
flooding is a concern.

An upper level trough moves into the region Monday into
Tuesday. This will provide additional chances of showers and
thunderstorms, but will also push a cold front through the area.
With the ground becoming saturated in many locations from storms
on previous days, flash flooding is a concern on Monday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 225 AM Saturday...

A high pressure system will build over the area on Wednesday,
providing dry weather. This dry weather will remain for most
locations on Thursday as the high shifts eastward. Models vary
on how fast moisture returns to the region, with some bring
chances of showers and thunderstorms back on Friday, while
others hold off until Saturday.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
As of 255 AM Saturday...

Scattered to numerous showers and isolated thunderstorms focused in
the vicinity of a slow moving cold frontal boundary will slowly
migrate south this morning, with a bulk of activity exiting south by
16Z. Slow moving and heavy cores could linger for an extended period
if they can get on top of any given terminal during this period.

Activity becomes increasingly isolated late morning into this
afternoon in the post frontal environment, with an additional
complex of storms possibly arriving toward 00Z from the west - best
chances south.

Ceilings generally 008-025 this morning, becoming VFR late morning
into early afternoon. Visibility restrictions generally limited to
underneath convection and with any post convection patchy fog prior
to daybreak.

Winds generally light and variable ahead of the front, becoming
light and northerly behind it.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection affecting any
terminal could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              SAT 06/07/25
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
HTS CONSISTENCY  M    H    H    M    M    M    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    M    M    M    H    H    H    H    H    M
PKB CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    M    L    M    H    H    H    H    H    H    H    H

AFTER 06Z SUNDAY...
IFR conditions at times in showers and thunderstorms through
Tuesday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JP
NEAR TERM...JP
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JP
Hazardous weather outlook, Jun 7, 3:20 AM EST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
420 AM EDT Sat Jun 7 2025

KYZ105-VAZ003-004-WVZ005-013-024>026-033-034-515>518-080830-
Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan-Boone-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-
420 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southeast, southern
and western West Virginia.

.DAY ONE...Today and Tonight.

Thunderstorms this afternoon and evening could produce damaging
winds and large hail.

Localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday and Monday during the afternoon and evening
hours could produce damaging winds and large hail.

Localized flash flooding is also possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ075-083>087-WVZ006>009-014>018-027-028-039-040-519>526-
080830-
Greenup-Carter-Boyd-Athens-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Cabell-Mason-Jackson WV-Wood-Putnam-Kanawha-Roane-Wirt-
Calhoun-Clay-Braxton-Upshur-Barbour-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
420 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio and much of West Virginia.

.DAY ONE...Today and Tonight.

Localized flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday and Monday during the afternoon and evening
hours could produce damaging winds and large hail.

Localized flash flooding is also possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-076-WVZ010-011-019-020-029>032-080830-
Perry-Morgan-Washington-Pleasants-Tyler-Ritchie-Doddridge-Gilmer-
Lewis-Harrison-Taylor-
420 AM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central and northern West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms Sunday and Monday afternoon and evening could produce
damaging winds and large hail.

Localized flash flooding is possible Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jun 7, 2:34 AM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
334 AM EDT Sat Jun 7 2025

WVZ040-070830-
Barbour-
334 AM EDT Sat Jun 7 2025

...CREEKS AND STREAMS TO RISE TO NEAR BANKFULL IN BARBOUR COUNTY...

Heavy rain that occurred over portions of central Barbour County
will cause small streams and creeks to quickly rise to around
bankfull. This could cause problems for low water crossings and low-
lying areas.

Locations impacted include...
Philippi and Nestorville.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3922 7982 3921 7981 3920 7983 3916 7983
      3915 7984 3914 8015 3917 8015 3924 7984
TIME...MOT...LOC 0731Z 240DEG 49KT 3920 7998

25

The radar

The Pittsburgh radar (KPBZ), 146 km away, was scanning. The volume nearest the first event began at 09:06 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 1 flood. Local standard time, as filed.

Flood, Washington

When
June 7, 4:07 AM EST to 7:13 PM EST
Where
Washington County, 0.56 mi ESE of Macksburg to 0.48 mi ESE of Macksburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.627, -81.460

Duck Creek at Macksburg rose above a bankfull level of 13 feet on the morning of June 7th, then continued to rise to a crest near 13.6 feet that afternoon. After cresting, waters quickly receded back below bankfull during the evening. Impacts that occurred during the time the creek was out of its banks included flooding of fields and low lying areas along the creek, as well as parts of Main Street in Macksburg.

Thunderstorm Wind, Vinton

When
June 9, 1:00 PM EST
Where
Vinton County, Creola
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
39.320, -82.470

Over two hundred homes were without power in the Creola township and other local areas as a result of nearby downed trees and power lines.

Thunderstorm Wind, Athens

When
June 9, 2:36 PM EST
Where
Athens County, 2.12 mi NE of Vanderhoot
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.220, -81.840

A few trees and adjacent power lines were blown down onto Dixon Road.

Thunderstorm Wind, Vinton

When
June 9, 2:54 PM EST
Where
Vinton County, 3.85 mi SW of Wilkesville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
39.040, -82.380

Multiple trees blew down and blocked the intersection of Bridge Road and Dugan Road near Wilkesville.

Thunderstorm Wind, Lawrence

When
June 9, 3:24 PM EST
Where
Lawrence County, 0.69 mi N of Coryville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.540, -82.670

Outside of Ironton, a tree blew down onto the roadway between Township Road 310 and Township Road 290.

Thunderstorm Wind, Meigs

When
June 9, 3:59 PM EST
Where
Meigs County, 1.07 mi W of Reedsville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Utility Company
Coordinates
39.120, -81.770

Downed trees and power lines along Little Forest Run Road resulted in local power outages in the area of Reedsville.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262682, 1274879, 1269648, 1269649, 1269650, 1269651.